Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at May 14, 2015, 11:21 PM MDT for Morgan County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 11:21 PM MDT (05:21 UTC)
- Expired
- May 15, 2015, 12:00 AM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
County Morgan County, CO
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2934 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
337
WWUS85 KBOU 150521
SPSBOU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1121 PM MDT THU MAY 14 2015
COZ042-044-048-150600-
LOGAN COUNTY CO-MORGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
1121 PM MDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN...
NORTHEASTERN WELD AND SOUTHWESTERN LOGAN COUNTIES UNTIL 1200 AM
MDT...
AT 1120 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
HEREFORD TO 4 MILES NORTH OF SNYDER...OR ALONG A LINE EXTENDING FROM
31 MILES SOUTHWEST OF KIMBALL TO 12 MILES NORTHEAST OF FORT MORGAN...
AND MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW RAYMER...WILLARD...PAWNEE BUTTES...STONEHAM...ANTELOPE SPRINGS...
PAWNEE PASS AND SNYDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4100 10357 4060 10339 4044 10345 4029 10363
4100 10413
TIME...MOT...LOC 0520Z 201DEG 22KT 4102 10420 4038 10361
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 14, 8:30 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 14, 8:30 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 830 PM MDT THU MAY 14 2015 .UPDATE... ISSUED AT 830 PM MDT THU MAY 14 2015 SCATTERED SHOWERS AND STORMS HAD DEVELOPED AS EXPECTED. THE MAJORITY OF THESE WERE OCCURRING ON THE NOSE OF STRONGER MID LEVEL THETA-E ADVECTION. A FEW OF THESE WERE PRODUCING STRONG OUTFLOW WINDS BEING ACCELLERATED BY STRENGHTENING MID LEVEL FLOW AND DRIER SUB CLOUD LAYER. CANT RULE OUT AN ISOLATED SEVERE STORM MOVING NORTH ACROSS THE NORTHEAST PLAINS LATE THIS EVENING INTO THE OVERNIGHT HOURS. HAVE INCREASED POPS TOWARD THE NORTH OVERNIGHT WHERE BEST THETA-E ADVECTION OCCURS...WHILE DECREASING THEM LATER TONIGHT FROM THE DENVER AND I-70 CORRIDOR WHERE NEGATIVE THETA-E ADVECTION OCCURS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 248 PM MDT THU MAY 14 2015 CONVECTION HAS STARTED IN THE MOUNTAINS AND FOOTHILLS...PRETTY WEAK SO FAR. DEW POINTS ARE FAIRLY DRY ALONG THE URBAN CORRIDOR RIGHT NOW...UPPER 20S TO UPPER 30S F...BUT THEY ARE IN THE 40S F OVER THE EASTERN TWO-THIRDS OF THE PLAINS. MODELS HAVE SOUTHERLY UPPER LEVEL FLOW OVER THE CWA TONIGHT...THEN SOUTHWESTERLY ON FRIDAY. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD MOTION PROGGED OVERNIGHT INTO FRIDAY...THEN NEUTRAL ENERGY FOR FRIDAY AFTERNOON. NORMAL DIURNAL WIND PATTERNS SHOULD PREVAIL TONIGHT ...WITH MOSTLY SOUTHERLY FLOW ON FRIDAY. THERE IS QUITE A BIT OF MOISTURE PROGGED OVER THE WESTERN HALF OF THE CWA TONIGHT AND FRIDAY...LESS OVER THE EAST...BUT STILL SOME AVAILABLE. THERE IS A THETA-E AXIS OVER THE EASTERN HALF OF THE CWA TONIGHT...BUT SOME OF THE MODELS PUSH THIS EAST OF COLORADO ON FRIDAY...SOME KEEP IT OVER OUR AREA. THE BOUNDARY LAYER DEWPOINT FIELDS HAVE 30S TO MID 40S F OVER THE CWA BY FRIDAY AFTERNOON. THERE IS SOME QPF OVER MUCH OF THE CWA THIS EVENING...WITH THE HIGHEST VALUES IN THE MOUNTAINS. MODELS KEEP MINOR QPF GOING FROM 06-18Z FRIDAY IN THE MOUNTAINS. FROM 18Z TO 00Z FRIDAY AFTERNOON...THE IS SOME MEASURABLE PRECIPITATION FOR MUCH OF THE CWA AGAIN. FOR POPS WILL GO WITH 10-50%S OVERNIGHT...THEN 20-50%S ON FRIDAY. THE HIGHEST POPS FOR THE HIGH COUNTRY. FOR TEMPERATURES...FRIDAY'S HIGHS SHOULD BE SIMILAR TO THIS AFTERNOON'S READINGS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 248 PM MDT THU MAY 14 2015 HAVING COMPUTER PROBLEMS TODAY SO WILL MAKE THIS SHORT. UNSETTLED WEEK AHEAD WITH SERIES OF DISTURBANCES WILL MOVE ACROSS COLORADO WITH GOOD CHANCES OF SHOWERS AND THUNDERSTORMS. STRONGER DISTURBANCES WILL MOVE OVER AREA ON SATURDAY AND AGAIN ON NEXT TUESDAY. COOLER TEMPERATURES AS WELL THROUGH THIS PERIOD. && .AVIATION...(FOR THE TAFS THROUGH 06Z FRIDAY EVENING) ISSUED AT 830 PM MDT THU MAY 14 2015 SCATTERED THUNDERSTORMS AND OCCASIONAL GUSTY OUTFLOW WINDS WILL REMAIN IN THE DENVER METRO AREA AIRPORTS INCLUDING KDEN TIL AROUND 04Z-05Z BEFORE LIFTING FARTHER NORTH. OUTFLOW WIND GUSTS WILL BE 30-40 KNOTS NEAR SHOWERS/STORMS. OTHERWISE EXPECT VFR CONDITIONS AND LIGHTER WINDS OVERNIGHT BEFORE NEXT CHANCE OF STORMS WITH GUSTY OUTFLOW WINDS TO AROUND 30 KNOTS AFT 20Z-21Z FRIDAY. && .HYDROLOGY... ISSUED AT 830 PM MDT THU MAY 14 2015 THE SOUTH PLATTE HAS GONE BELOW FLOOD STAGE AS FAR DOWNSTREAM AS NORTHWESTERN WASHINGTON AND SOUTHWEST LOGAN COUNTIES. RIVER LEVELS ARE STILL COMING UP FROM JUST EAST OF STERLING TO JULESBURG AND WILL RISE TO RIGHT AROUND FLOOD STAGE. THE CACHE LA POUDRE RIVER IN WELD COUNTY IS JUST ABOVE FLOOD STAGE AND THIS WILL CONTINUE INTO SATURDAY. RAINFALL AMOUNTS TONIGHT AND AGAIN ON FRIDAY AFTERNOON/EVENING SHOULD BE MAINLY HALF INCH OR LESS WITH ONLY ISOLATED HEAVIER AMOUNTS FRIDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BARJENBRUCH SHORT TERM...RJK LONG TERM...ENTREKIN AVIATION...BARJENBRUCH HYDROLOGY...RJK
Hazardous weather outlook, May 14, 11:20 AM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1120 AM MDT THU MAY 14 2015 COZ030>051-151730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1120 AM MDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...WITH ISOLATED STORMS OVER THE PLAINS LATER IN THE DAY...TOWARDS EVENING. THE MAIN THREAT FROM STORMS TODAY WILL BE GUSTY WINDS TO AROUND 40 MPH...THOUGH A FEW STORMS COULD ALSO PRODUCE BRIEF HEAVY RAIN. THE STORMS WILL DIMINISH THIS EVENING THOUGH A FEW SHOWERS COULD LINGER OVERNIGHT. FLOODING WILL CONTINUE ALONG THE SOUTH PLATTE RIVER FROM STERLING AND DOWNSTREAM...WITH THE RIVER RISING FROM STERLING TO JULESBURG THROUGH FRIDAY. IN AREAS WEST OF STERLING THE RIVER WILL BE FALLING SLOWLY. THE CACHE LA POUDRE RIVER IN GREELEY WILL ALSO REMAIN NEAR OR SLIGHTLY ABOVE FLOOD STAGE OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...THERE WILL BE ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD BE STRONG OVER PARTS OF THE NORTHEAST PLAINS. THE NEXT SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES FRIDAY NIGHT INTO SATURDAY...BRINGING WITH IT A BETTER CHANCE OF MORE WIDESPREAD PRECIPITATION. IT WILL BE DRY AND WINDY SATURDAY NIGHT INTO SUNDAY AS A RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. A COLD FRONT WILL MOVE INTO THE FRONT RANGE SUNDAY EVENING WITH A CHANCE OF SHOWERS AND A FEW STORMS AT THAT TIME. NEXT MONDAY WILL BE FAIRLY DRY. ANOTHER WEATHER SYSTEM IS EXPECTED TO BRING A GOOD CHANCE OF PRECIPITATION TO MUCH OF COLORADO LATE MONDAY NIGHT THROUGH TUESDAY EVENING...WITH DRIER WEATHER RETURNING AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, May 14, 8:11 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
811 PM MDT THU MAY 14 2015
COZ040-041-150245-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
811 PM MDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND
SOUTHWESTERN ARAPAHOE COUNTIES UNTIL 845 PM MDT...
AT 810 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER
NORTHWESTERN CASTLE ROCK...OR 22 MILES SOUTH OF DENVER...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN AURORA...EASTERN CENTENNIAL...EASTERN HIGHLANDS RANCH...
CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...THE PINERY...
LOUVIERS...SURREY RIDGE...BEVERLY HILLS AND SEDALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3938 10495 3941 10495 3941 10497 3944 10501
3944 10502 3946 10502 3966 10480 3952 10464
3931 10487
TIME...MOT...LOC 0210Z 225DEG 19KT 3940 10489
RPKSpecial weather statement, May 14, 8:36 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
836 PM MDT THU MAY 14 2015
COZ040-150300-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
836 PM MDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAMS...NORTHEASTERN
DENVER AND WESTERN ARAPAHOE COUNTIES UNTIL 900 PM MDT...
AT 835 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BUCKLEY AFB...OR 12 MILES EAST OF DENVER...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN DENVER...AURORA...NORTHEASTERN CENTENNIAL...DENVER
INTERNATIONAL AIRPORT...D.I.A. TERMINAL AND CONCOURSES...ARAPAHOE
PARK...MANILA VILLAGE...WATKINS AND BUCKLEY AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3960 10465 3962 10471 3961 10473 3960 10473
3969 10486 3989 10467 3978 10450 3973 10450
TIME...MOT...LOC 0235Z 226DEG 25KT 3970 10473
RPKSpecial weather statement, May 14, 11:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1121 PM MDT THU MAY 14 2015
COZ042-044-048-150600-
LOGAN COUNTY CO-MORGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
1121 PM MDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN...
NORTHEASTERN WELD AND SOUTHWESTERN LOGAN COUNTIES UNTIL 1200 AM
MDT...
AT 1120 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
HEREFORD TO 4 MILES NORTH OF SNYDER...OR ALONG A LINE EXTENDING FROM
31 MILES SOUTHWEST OF KIMBALL TO 12 MILES NORTHEAST OF FORT MORGAN...
AND MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW RAYMER...WILLARD...PAWNEE BUTTES...STONEHAM...ANTELOPE SPRINGS...
PAWNEE PASS AND SNYDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4100 10357 4060 10339 4044 10345 4029 10363
4100 10413
TIME...MOT...LOC 0520Z 201DEG 22KT 4102 10420 4038 10361
GIMMESTADThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:11 PM MDT | Special Weather Statement | BOU | Douglas | 34 min |
| May 14, 8:36 PM MDT | Special Weather Statement | BOU | Denver | 24 min |
| May 15, 12:49 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Douglas | 41 min |
| May 15, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 27 min |
| May 15, 1:35 PM MDT | Tornado Warning | BOU | Adams | 25 min |
| May 15, 1:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| May 15, 1:48 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 27 min |
| May 15, 1:58 PM MDT | Tornado Warning | BOU | Adams, Morgan, Weld | 37 min |
| May 15, 2:10 PM MDT | Tornado Warning | BOU | Weld | 50 min |
| May 15, 2:32 PM MDT | Tornado Warning | BOU | Morgan, Weld | 43 min |
| May 15, 2:47 PM MDT | Tornado Warning | BOU | Weld | 43 min |
| May 15, 5:27 PM MDT | Special Weather Statement | BOU | Morgan | 48 min |
| May 15, 5:46 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan | 29 min |
| May 15, 5:50 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 25 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.